Jump to content
Important Survey - Please Participate ×

Adrenaline Surges in Sleep


[Bu...]

Recommended Posts

Good morning everyone,

Just need some advice.  I am in the process of organising my taper from a 9 year daily dose of 1.5mg of Lexotan.  They are finally sending me to a psychiatrist in the next couple of weeks.  I do not want to start my taper until I see her.  I think I might be in tolerance or withdrawal.  I work full time at a high school so I need to be functioning.  I am finding I am having what feels like adrenaline surges throughout the night.  Is this possible.  Has anyone else experienced this before tapering and if so was there anything you can do for it.  I have always been able to sleep really well at night and the anxiety only annoys me the daytime.  Thanks for your time x

Link to comment
Share on other sites

Yes, adrenaline surges or a feeling that some type of surge is going through your body is pretty common. I had that a lot during my healing and recovery (aka WD).  You have been on a pretty significant dose for a long time.  Lexotan has a 12-20 hour half life or how long it takes for the active metabolite to be eliminated from your body by your kidneys; therefore tolerance WD and/or interdose WD is highly likely regarding your symptom, IMO.

 

I would be very careful with psychiatrists unless the one you are going to see if familiar with Benzos.  Most psychiatrists won't even acknowledge Benzo WD or any related symptoms.  I was told by a psychiatrist I had other mental conditions and illnesses.  It was complete BS as I healed from everything and all of my symptoms were Benzo related.  All they wanted to do was poly-drug me.  Thankfully I found another psychiatrist that was very familiar with Benzo WD and the effects of other psychoactive drugs and he was able to help me through my healing and recovery without prescribing more drugs.  He actually frowned on any additional drug use unless absolutely necessary, which was very reassuring to me.

 

I work for a school district too.  I found out I was able to work through my entire WD and recovery by using sick days as needed.  I took about 20 sick days over 9 months.  I would often go to work after not sleeping for 3 and sometimes 4 nights in a row but somehow managed to do OK.  We are capable of way more than we give ourselves credit for.

 

There are lots of good resources on BenzoBuddies and other sites as well.  Check out the information on w-bad.org. 

 

Here is a link for interdose withdrawal:  https://w-bad.org/interdose/

Here is a link for tolerance withdrawal:  https://w-bad.org/tolerance/

 

A slow taper is always the best way off of any Benzo.  Unfortunately my PCP told me I could do a CT, so I don't have any experience tapering.  There are great tapering resources on this forum and most follow what is in the Ashton manual...no more than 10% of your current dose every 2 weeks or so. 

 

Good luck.

 

 

 

 

Link to comment
Share on other sites

I had the adrenaline surges ( in my sleep...early am..for hours...), which is part of the reason I realized I was in tolerance. Now that I am free of benzos this had greatly reduced. I sleep again. It takes time though so be prepared. And it MAY feel worse before it gets better.

 

TheWay has given you good advice.

 

 

Link to comment
Share on other sites

Thanks for the advice.  I will be very careful with the psychiatrists.  I am getting OFF this bloody drug.  I want my life back.  I have lived with anxiety for over 22years and it's time to start living again.
Link to comment
Share on other sites

I had something very similar and have found that the beta blocker Propranolol is very helpful. It stops the physical symptoms of anxiety such as racing heart, tight chest, that feeling of adrenaline etc.

 

You could talk to your doctor about trying that, if you haven’t already and thought it might be able to help you.

Link to comment
Share on other sites

  • 2 weeks later...

This morning at 4 30 am I had the worst

cortisol or adrenaline surge ever.

My dose was reduced by the dr.

It’s taken a while to stick to that

dose of .75 mg. I also took another

non benzo non addictive med last night

for sleep. If it’s this bad now I wonder

how it will be when I quit.

And my dose was never extremely high

and took for about a year, not

10 years

 

Link to comment
Share on other sites

×
×
  • Create New...